Alert archive / Florida / Tornado Warnings in 2013

Tornado Warning 5, NWS Tampa Bay, FL

June 6, 2013Charlotte County, DeSoto County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 6, 2013, 3:59 AM EDT for Charlotte County, DeSoto County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2013, 3:59 AM EDT (07:59 UTC)
Expired
Jun 6, 2013, 4:30 AM EDT
In force
31 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Charlotte County, FL, DeSoto County, FL

The radar

The Tampa radar (KTBW), 87 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 3:42 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WFUS52 KTBW 060759
TORTBW
FLC015-027-060830-
/O.NEW.KTBW.TO.W.0005.130606T0759Z-130606T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
359 AM EDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN DESOTO COUNTY IN FLORIDA.
  NORTHERN CHARLOTTE COUNTY IN FLORIDA.

* UNTIL 430 AM EDT

* AT 355 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR PUNTA GORDA...MOVING NORTH AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  CLEVELAND...CHARLOTTE HARBOR.
  LAKE SUZY.
  FORT OGDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN FLORIDA.

&&

LAT...LON 2691 8209 2694 8208 2694 8207 2695 8208
      2722 8203 2719 8185 2690 8200
TIME...MOT...LOC 0759Z 194DEG 28KT 2696 8202

$$
1 follow-up statement
077 
WWUS52 KTBW 060809
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
409 AM EDT THU JUN 6 2013

FLC015-027-060830-
/O.CON.KTBW.TO.W.0005.000000T0000Z-130606T0830Z/
DESOTO FL-CHARLOTTE FL-
409 AM EDT THU JUN 6 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR NORTHERN
CHARLOTTE AND SOUTHWESTERN DESOTO COUNTIES...

AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.   LOCATED NEAR HARBOUR HEIGHTS...OR NEAR PUNTA
GORDA...MOVING NORTH AT 30 MPH.

THE TORNADO WILL BE NEAR...
  LAKE SUZY.
  FORT OGDEN.
  NOCATEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN FLORIDA.

&&

LAT...LON 2697 8206 2722 8203 2719 8185 2695 8198
TIME...MOT...LOC 0810Z 194DEG 28KT 2704 8200

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:58 AM EDT, 1 minute earlier.

Area forecast discussion, Jun 6, 3:58 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
358 AM EDT THU JUN 6 2013

.SHORT TERM (TODAY - SATURDAY)...TROPICAL STORM ANDREA CONTINUES
TO MOVE NORTH AND NORTHEAST THROUGH THE EASTERN GULF. RAIN BANDS
WILL CONTINUE TO ROTATE NORTHWARD AROUND THE CIRCULATION BRINGING
PERIODS OF HEAVY RAIN AND SOME LIGHTNING. SOME OF THESE CELLS HAVE
BEEN TORNADIC WITH ONE CONFIRMED TORNADO IN MANATEE COUNTY.
ADDITIONAL TORNADIC CELLS SEEM LIKELY AND A TORNADO WATCH HAS BEEN
ISSUED FOR MOST OF THE AREA.

WITH THE FASTER FORWARD MOVEMENT OF ANDREA...WE SHOULD SEE
IMPROVEMENT LATE IN THE AFTERNOON OR EARLY EVENING...ALTHOUGH SOME
RAIN BANDS WILL CONTINUE EVEN OVERNIGHT. THE STRONGEST WINDS WITH
ANDREA SHOULD BE FROM THE TAMPA BAY AREA NORTHWARD.

.LONG TERM (SATURDAY NIGHT - WEDNESDAY)...DID NOT SPEND MUCH TIME
ON THE EXTENDED FORECAST DUE TO THE ONGOING IMPACTS FROM TROPICAL
STORM ANDREA. WE WILL BE BACK IN A NORMAL SUMMER-TIME PATTERN AS
RIDGING BUILDS BACK IN FROM THE EAST ON SUNDAY. AN UPPER-LEVEL
TROUGH WILL BE MOVING BY TO THE NORTH ON TUESDAY WITH A WEAK
SURFACE FRONTAL BOUNDARY WASHING OUT AS IT MOVES INTO FLORIDA.
THIS COULD ENHANCE RAIN CHANCES FOR THE MIDDLE OF THE WEEK.

&&

.AVIATION...
A LARGE AREA OF RAIN WILL CONTINUE TO SPREAD NORTH OVER THE TAF
SITES. FOR NOW WILL KEEP PREVAILING -RA FOR ALL SITES AND TEMPO FOR
STRONGER RAIN AND POSSIBLE THUNDERSTORMS AS NEEDED WITH LOWERING
CEILINGS AND VISIBILITIES AS WELL. WINDS WILL CONTINUE TO GUST TO
AROUND 30 KNOTS OR SO THROUGH TODAY AS THEY TURN FROM SOUTHEAST TO
SOUTHERLY.

&&

.MARINE...TROPICAL STORM WARNINGS CONTINUE. TROPICAL STORM ANDREA
IS MOVING NORTH AND NORTHEAST THROUGH THE EASTERN GULF WATERS AND
WILL MAKE LANDFALL IN NORTH FLORIDA LATER TODAY OR THIS EVENING.
TROPICAL STORM CONDITIONS SHOULD GRADUALLY WIND DOWN TONIGHT WITH
IMPROVING CONDITIONS FRIDAY THROUGH THE WEEKEND.

&&

.FIRE WEATHER...NO HUMIDITY CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  83  76  90  75 / 100  60  40  30
FMY  83  75  89  75 / 100  70  60  40
GIF  83  74  91  74 / 100  60  40  30
SRQ  83  75  88  75 / 100  60  40  30
BKV  83  72  91  72 / 100  60  30  20
SPG  83  76  89  79 / 100  60  40  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR CHARLOTTE-CITRUS-
     DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     TROPICAL STORM WARNING FOR CHARLOTTE-CITRUS-DESOTO-
     HERNANDO-HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-
     SARASOTA.

     LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO MIDNIGHT EDT
     TONIGHT FOR HARDEE-HIGHLANDS-LEE-POLK-SUMTER.

GULF WATERS...TROPICAL STORM WARNING FOR BONITA BEACH TO ENGLEWOOD OUT
     20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/LONG TERM/MARINE/FIRE WEATHER...JILLSON
AVIATION...CARLISLE
Hazardous weather outlook, Jun 5, 5:22 AM EDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 AM EDT WED JUN 5 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-052200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
522 AM EDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE
NUMEROUS THIS EVENING AND OVERNIGHT...ESPECIALLY NEAR THE COAST. A
FEW OF THESE STORMS MAY BE STRONG. THE MAIN THREATS WITH ANY
STORMS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING...AND A LOW
RISK OF ISOLATED TORNADOES.

...FLOOD IMPACT...
A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATER
TODAY AND ESPECIALLY INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THE
RAINFALL MAY BE LOCALLY HEAVY. THE MAIN THREAT FOR FLOODING
TONIGHT WILL BE OVER URBANIZED AREA...BUT THE THREAT MAY EXPAND TO
AREA RIVERS ON THURSDAY AS THE POTENTIAL FOR HEAVY RAINFALL
CONTINUES.

...WIND AND SEA IMPACT...
A SLOW INCREASE IN WINDS AND SEAS IS EXPECTED AS LOW PRESSURE
CONTINUES TO ORGANIZE IN THE EASTERN GULF OF MEXICO. SMALL CRAFT
ADVISORY CONDITIONS WILL EXPAND TO THE NORTH AND EAST WITH TIME
ACROSS THE EASTERN GULF OF MEXICO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE AREA
THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS MAY POSSIBLY BE
ON THE STRONG SIDE. A FEW ISOLATED TORNADOES LOOK POSSIBLE...AND
THE SITUATION WILL NEED TO BE MONITORED CLOSELY.

...FLOOD IMPACT...
THE THREAT FOR ADDITIONAL BANDS OF HEAVY RAINFALL WILL CONTINUE
THE THREAT FOR LOCALIZED FLOODING. IT IS STILL TOO EARLY TO
DETERMINE WHAT AREAS WILL SEE THE MOST RAINFALL...HOWEVER A
WIDESPREAD 3 TO 5 INCH STORM TOTAL IS CURRENTLY EXPECTED WITH
LOCALIZED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT FOR THE
ENTIRE FORECAST AREA.

...COASTAL FLOOD IMPACT...
MINOR COASTAL FLOODING IS POSSIBLE AS LOW PRESSURE MOVES TOWARD
AND OVER THE REGION THURSDAY AND THURSDAY NIGHT. THE MOST LIKELY
TIME TO SEE THE MINOR COASTAL FLOODING ISSUES LOOKS TO BE DURING
THE HIGH TIDE CYCLES ON THURSDAY.

...WIND AND SEA IMPACT...
ROUGH CONDITIONS ARE EXPECTED ACROSS THE EASTERN GULF OF MEXICO
THURSDAY AND THURSDAY NIGHT BEFORE LOW PRESSURE PULLS AWAY FROM THE
REGION ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER
AND SELF ACTIVATE IF NEEDED.

MROCZKA

In the hours before

Local storm report, Jun 6, 3:13 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
313 AM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     TORNADO          MYAKKA CITY             27.35N 82.16W
06/06/2013                   MANATEE            FL   LAW ENFORCEMENT

            DAMAGE TO A HOUSE. POOL CAGE TORN DOWN

&&

MCKAUGHAN
Local storm report, Jun 6, 3:15 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
315 AM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 AM     TORNADO          MYAKKA CITY             27.35N 82.16W
06/06/2013                   MANATEE            FL   LAW ENFORCEMENT

            BUILDING IN ROADWAY...POSSIBLY A SHED. POWERLINES DOWN
            NEAR SINGLETARY RD AND STATE RD 70.

&&

MCKAUGHAN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:25 PM EDTSpecial Marine WarningTBW50 min
Jun 5, 8:30 PM EDTSpecial Marine WarningTBW45 min
Jun 5, 9:31 PM EDTSpecial Marine WarningTBW44 min
Jun 5, 9:43 PM EDTSpecial Marine WarningTBW47 min
Jun 5, 10:16 PM EDTSpecial Marine WarningTBW44 min
Jun 6, 1:01 AM EDTSpecial Marine WarningTBW44 min
Jun 6, 2:49 AM EDTTornado WarningTBWManatee26 min
Jun 6, 3:13 AM EDTTornado WarningTBWHillsborough, Manatee32 min
Jun 6, 3:44 AM EDTTornado WarningTBWHillsborough31 min
Jun 6, 4:06 AM EDTSpecial Marine WarningTBW24 min
Jun 6, 4:11 AM EDTTornado WarningTBWHillsborough34 min
Jun 6, 4:26 AM EDTSpecial Marine WarningTBW64 min
Jun 6, 5:26 AM EDTTornado WarningTBWHighlands34 min
Jun 6, 5:32 AM EDTTornado WarningTBWPolk28 min
Jun 6, 7:51 AM EDTTornado WarningTBWPasco, Pinellas24 min
Jun 6, 7:52 AM EDTSpecial Marine WarningTBW53 min
Jun 6, 8:36 AM EDTSpecial Marine WarningTBW84 min
Jun 6, 8:51 AM EDTSpecial Marine WarningTBW84 min
Jun 6, 9:52 AM EDTSpecial Weather StatementTBWHillsborough, Pinellas38 min
Jun 6, 9:57 AM EDTSpecial Marine WarningTBW63 min
Jun 6, 9:58 AM EDTTornado WarningTBWPinellas32 min
Jun 6, 10:17 AM EDTSpecial Marine WarningTBW58 min
Jun 6, 10:25 AM EDTAreal Flood AdvisoryTBWPinellas4 hr
Jun 6, 10:30 AM EDTSpecial Weather StatementTBWSumter45 min
Jun 6, 10:55 AM EDTSpecial Marine WarningTBW2 hr
Jun 6, 11:11 AM EDTTornado WarningTBWCharlotte, Lee, Sarasota49 min
Jun 6, 11:34 AM EDTTornado WarningTBWManatee, Sarasota26 min
Jun 6, 11:38 AM EDTTornado WarningTBWManatee, Sarasota37 min
Jun 6, 11:56 AM EDTTornado WarningTBWHillsborough, Pinellas34 min
Jun 6, 11:57 AM EDTTornado WarningTBWPasco33 min
Jun 6, 12:17 PM EDTTornado WarningTBWDeSoto, Hardee28 min
Jun 6, 12:18 PM EDTTornado WarningTBWCharlotte, DeSoto, Highlands27 min
Jun 6, 12:26 PM EDTSpecial Weather StatementTBWPasco49 min
Jun 6, 12:33 PM EDTTornado WarningTBWCharlotte, DeSoto27 min
Jun 6, 12:40 PM EDTTornado WarningTBWDeSoto, Hardee, Manatee, Sarasota35 min
Jun 6, 12:42 PM EDTTornado WarningTBWHillsborough, Manatee, Sarasota48 min
Jun 6, 12:48 PM EDTTornado WarningTBWDeSoto, Hardee, Highlands27 min
Jun 6, 1:06 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota4 hr
Jun 6, 1:12 PM EDTAreal Flood AdvisoryTBWPolk4 hr
Jun 6, 1:14 PM EDTTornado WarningTBWHighlands, Polk31 min
Jun 6, 1:17 PM EDTSpecial Marine WarningTBW58 min
Jun 6, 1:38 PM EDTTornado WarningTBWCharlotte, Lee22 min
Jun 6, 1:57 PM EDTTornado WarningTBWCharlotte, Lee18 min

Nearby

Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.